View Single Post
  #4  
Old March 10th, 2006, 02:19 PM
OntarioGreys's Avatar
OntarioGreys OntarioGreys is offline
Senior Contributor
 
Join Date: Jul 2005
Location: Woodstock, ON
Posts: 1,696
I am very sorry for your loss, losing a young dog is really tough and I can understand your wanting to understand what went wrong and why.

Actually anesthesia deaths are pretty rare, majority of the vets today use human grade anesthesias and they usually are well tolerated, Sometimes there are other reasons involved , for example malignant hyperthermia which can be an allergic reaction to certain anesthesias or a dog may have blood clottings where their blood fails to clot properly, I have one grey that has both these problems, so more planning and monitoring is needed to get her thru surgeries safely.
I don't know if Huskies have any general known issues with certain anesthesias products use, some breeds have drug sensitivities and certain drugs are no-no's for them.

This article does relate to greyhounds but is does mention many of the different drugs and gases commonly used during anesthesia, you may find it helpful to reasearch the side effects of various drugs to maybe find out what one may have caused the clot or possibly just to have as info so that you can discuss various anesthesia protocols with a vet in the event should you have other dogs or would like to get another in the future, it may help you feel more comfortable knowing what each drug does and how well it is tolerated by animals, the article is called "Demystifying Anesthesia" and in PDF format


http://www.animalmedicalcentreofmedina.com/library.htm


It is written by one of the vets at this clinics website, listed under "doctors" Dr. William E. Feeman it has his email addy on that page, if you find out exactly what drugs where given to Taz, he may be able to explain what may have caused the clotting and if there is a safer alternative, he is pretty good about answering questions from pet owners.
Reply With Quote